Heart Rhythm Community
discontinuing atenolol
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

discontinuing atenolol

hello
I am 30 & i've been using atenolol (50mg) for the past 6 years for treating tachycardia.
before starting the drug i was pretty healthy..
now i have lots of health issues- low blood sugar, IBS, chronic candida overgrowth, low blood pressure, food allergies etc..
i never have energy & im always tired.. i can only think its caused by the beta blocker!
I am too young to have all these ailments..
Please can anyone help with advice on substitution for atenolol or discontinuing??
meagan
Related Discussions
2 Comments Post a Comment
Blank
1182699_tn?1297578384
Your doctor must wean you off of the Atenolol should you both decide to discontinue it. Stopping it without your doctors help could result in dangerous side effects.  I have been on it since 2002 and really do not feel like it is helping my PACs or tachy, and I do have other ailments that I contribute to taking the BB.  My cardio insists I continue taking it. I only take 12.5mg QHS, b/c when I took 25 mg, I could not even function.  Please be sure you speak with your doctor before discontinuing any heart medication. Best of luck to you.
Blank
Avatar_f_tn
i too was on a beta blocker for many years. Prior to starting them I was very, very active. Then i started the beta blockers and all i wanted to do was sleep. I was so tired all of the time. FINALLY, I decided to do an ablation to treat the SVT instead of taking a daily med. I no longer take the beta blocker daily, but take it PRN, but have ended up with other problems as a result of the ablation. It is tough because at times you think that the medicine isnt even working that well and the side effects of the medication are worse than what it is treating. If that is indeed the case for you, then you should talk to your doctor about discontinuing it or possibly switching to something else that might work better for you. Good luck!!
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
kimLaura added the Heart Rhythm Tracker
2 hrs ago
Avatar_f_tn
Blank
mandy876 commented on my friends
Jul 21
Avatar_f_tn
Blank
vp_555 joined this community
Welcome them!
Jul 20
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA